Home » Frequently asked Questions on Health » Does my child need Eptinol for seizures when his tests are normal?

Does my child need Eptinol for seizures when his tests are normal?

Q: My son is 13 years old. He had a seizure almost a month back at night while having dinner. He was taken to a nearby nursing home and was given Eptinol injection along with Oxycarb for 3 days. His CT scans and MRI are normal. The neurologist has advised to continue Eptinol. A few days back my son developed rashes all over his body with swelling on the face. The doctor has now changed the medicine. How long does my son need to take the medicines when all tests are normal? What are the side effects of these drugs?

A:In order to diagnose the reason for seizures, it would be necessary to do an EEG, which is far more important and necessary than CT scan and MRI. I do not know why two similar tests were done since one of them should have been adequate. Once a firm diagnosis is made, then only can one comment on the need for medication and its duration. Eptinol does not appear on the international data bank of quality formulations. However its ingredient should be phenytoin sodium (please check on the strip). One of its side effects in skin rash and hence it must not be given any longer. No other brand of phenytoin should be given to the child in future. While EEG is done, the child may be given controlled release carbamazepine (trade name: Carbacontin) 200 mg twice daily. This is to be done so that the child does not suffer from another attack in the mean time.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------